Josh Torgovnick, MD; Edward Arsura, MD
The Editors welcome submissions for possible publication in the Letters section. Authors of letters should:
•Include no more than 300 words of text, three authors, and five references
•Type with double-spacing
•Send three copies of the letter, an authors' form signed by all authors, and a cover letter describing any conflicts of interest related to the contents of the letter.
Letters commenting on an Annals article will be considered if they are received within 6 weeks of the time the article was published. Only some of the letters received can be published. Published letters are edited and may be shortened; tables and figures are included only selectively. Authors will be notified that the letter has been received. If the letter is selected for publication, the author will be notified about 3 weeks before the publication date. Unpublished letters cannot be returned.
Annals welcomes electronically submitted letters.
Torgovnick J., Arsura E.; Statin-Associated Myopathy with Normal Creatine Kinase Levels. Ann Intern Med. 2003;138:1007. doi: 10.7326/0003-4819-138-12-200306170-00021
Download citation file:
Published: Ann Intern Med. 2003;138(12):1007.
TO THE EDITOR:
We read with interest the article by Phillips and colleagues (1) and the accompanying editorial (2). One of us (Dr. Torgovnick) developed low-grade myopathy while receiving statin therapy. Atorvastatin, 5 mg (0.5 tablet), was started in September 1999. Nonspecific aches and pains were noticed, but no clear weakness was evident and Dr. Torgovnick continued regular exercise. On several occasions, a burning sensation beyond what was anticipated developed in the muscles after exercise. Low-grade myopathy was considered in June 2000, and creatine kinase level was checked. The result, 3.14 µkat/L, was normal (reference range, 0 to 3.34 µkat/L), and atorvastatin therapy was continued.
to gain full access to the content and tools.
Learn more about subscription options.
Register Now for a free account.
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only